MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM TRIAL SHELL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. TANDEM TRIAL SHELL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71362803
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the handle broke in two.No delay or injury reported.A back up device is not specified.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The plastic handle on the device fractured into two pieces and all pieces were returned.The device was manufactured in 2017 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
TANDEM TRIAL SHELL HANDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8693682
Report Number1020279-2019-02263
Device Sequence Number13954472
Product Code JDG
UDI-Device Identifier03596010481719
UDI-Public03596010481719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362803
Device Lot Number17FM01356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1